Translator Disclaimer
15 September 2006 A link invariant from the symplectic geometry of nilpotent slices
Paul Seidel, Ivan Smith
Author Affiliations +
Duke Math. J. 134(3): 453-514 (15 September 2006). DOI: 10.1215/S0012-7094-06-13432-4

Abstract

We define an invariant of oriented links in S3 using the symplectic geometry of certain spaces that arise naturally in Lie theory. More specifically, we present a knot as the closure of a braid that, in turn, we view as a loop in configuration space. Fix an affine subspace Sm of the Lie algebra sl2m(C) which is a transverse slice to the adjoint action at a nilpotent matrix with two equal Jordan blocks. The adjoint quotient map restricted to Sm gives rise to a symplectic fibre bundle over configuration space. An inductive argument constructs a distinguished Lagrangian submanifold L± of a fibre Ym,t0 of this fibre bundle; we regard the braid β as a symplectic automorphism of the fibre and apply Lagrangian Floer cohomology to L± and β(L±) inside Ym,t0. The main theorem asserts that this group is invariant under the Markov moves and hence defines an oriented link invariant. We conjecture that this invariant coincides with Khovanov's combinatorially defined link homology theory, after collapsing the bigrading of the latter to a single grading

Citation

Download Citation

Paul Seidel. Ivan Smith. "A link invariant from the symplectic geometry of nilpotent slices." Duke Math. J. 134 (3) 453 - 514, 15 September 2006. https://doi.org/10.1215/S0012-7094-06-13432-4

Information

Published: 15 September 2006
First available in Project Euclid: 28 August 2006

zbMATH: 1108.57011
MathSciNet: MR2254624
Digital Object Identifier: 10.1215/S0012-7094-06-13432-4

Subjects:
Primary: 17B45 , 53D40 , 57M25
Secondary: 14D05 , 14D06 , 20C30

Rights: Copyright © 2006 Duke University Press

JOURNAL ARTICLE
62 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.134 • No. 3 • 15 September 2006
Back to Top